Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 327, NWS Raleigh, NC

August 15, 20124 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 15, 2012, 5:01 PM EDT for 4 counties in North Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2012, 5:01 PM EDT (21:01 UTC)
Expired
Aug 15, 2012, 5:26 PM EDT
In force
25 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Franklin County, NC, Johnston County, NC, Nash County, NC, Wake County, NC

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 15, 2:34 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1222 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

973 
WUUS52 KRAH 152101
SVRRAH
NCC069-101-127-183-152145-
/O.NEW.KRAH.SV.W.0327.120815T2101Z-120815T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
501 PM EDT WED AUG 15 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
  NORTHEASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHWESTERN NASH COUNTY IN CENTRAL NORTH CAROLINA
  NORTH CENTRAL JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 545 PM EDT

* AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ROLESVILLE...OR 11 MILES NORTHEAST OF
  RALEIGH...MOVING EAST AT 25 MPH. QUARTER SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PILOT...BUNN...
  MIDDLESEX...

THIS INCLUDES INTERSTATE 540 BETWEEN EXITS 16 AND 26... INTERSTATE 
440 BETWEEN EXITS 8 AND 14... AND HIGHWAY 264 BETWEEN EXITS 419 
AND 429.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3597 7799 3575 7813 3573 7819 3570 7816
      3564 7820 3581 7866 3605 7853
TIME...MOT...LOC 2101Z 281DEG 20KT 3590 7846

$$

GIH
2 follow-up statements
115 
WWUS52 KRAH 152123
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
523 PM EDT WED AUG 15 2012

NCC069-101-127-183-152145-
/O.CON.KRAH.SV.W.0327.000000T0000Z-120815T2145Z/
FRANKLIN NC-WAKE NC-NASH NC-JOHNSTON NC-
523 PM EDT WED AUG 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EXTREME NORTH CENTRAL JOHNSTON...SOUTHWESTERN NASH...EAST CENTRAL
WAKE AND SOUTHERN FRANKLIN COUNTIES...

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR PILOT...
OR 15 MILES SOUTH OF LOUISBURG...MOVING EAST AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... BUNN...MIDDLESEX...
SPRING HOPE AND BAILEY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3597 7799 3575 7813 3574 7817 3573 7820
      3579 7854 3600 7843
TIME...MOT...LOC 2123Z 279DEG 20KT 3589 7832

$$

GIH
756 
WWUS52 KRAH 152126
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
526 PM EDT WED AUG 15 2012

NCC069-101-127-183-152136-
/O.CAN.KRAH.SV.W.0327.000000T0000Z-120815T2145Z/
FRANKLIN NC-WAKE NC-NASH NC-JOHNSTON NC-
526 PM EDT WED AUG 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL
JOHNSTON...SOUTHWESTERN NASH...EAST CENTRAL WAKE AND SOUTHERN
FRANKLIN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3597 7799 3575 7813 3574 7817 3573 7820
      3579 7854 3600 7843
TIME...MOT...LOC 2126Z 279DEG 20KT 3589 7830

$$

GIH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:53 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Aug 15, 3:53 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
ISSUED BY NATIONAL WEATHER SERVICE BLACKSBURG VA
353 PM EDT WED AUG 15 2012

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE AND ASSOCIATED WEAK COLD FRONT WILL
PASS THROUGH THE AREA THIS EVENING. WEAK HIGH PRESSURE WILL BUILD INTO
THE AREA FROM THE WEST LATER TONIGHT AND THURSDAY. THE NEXT
FRONTAL SYSTEM WILL PASS THROUGH THE AREA BY FRIDAY NIGHT OR SATURDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 345 PM EDT WEDNESDAY...

MAIN CONCERN IS FOR REMAINDER OF LATE AFTERNOON AND EVENING AS
UPPER LEVEL DISTURBANCE SWINGS ACROSS REGION AND CONTINUES THREAT
FOR SCATTERED STORMS THROUGH ABOUT 8PM OR SO. MAIN SEVERE THREAT
SHOULD SHIFT EAST OF AREA BY 6PM...BUT ADDITIONAL STORMS BEHIND
THE ACTUAL SFC FRONT UNDER THE TROUGH MOVING IN FROM THE NORTHWEST
MAY CONTINUE CROSSING THE RAH FCST AREA THROUGH MID EVENING BEFORE
FINALLY WEAKENING QUICKLY WITH LOSS OF HEATING.

FOR TONIGHT...ALL GUIDANCE IN AGREEMENT WITH QUICKLY CLEARING
SKIES AS SFC HIGH BUILDS IN. WITH WINDS NEARLY CALM...EXPECT A
COOL NIGHTT...ON THE COOL SIDE OF GUIDANCE. WENT WITH OR SLIGHT
BELOW COOLER NAM GUIDANCE...WITH LOW 60S IN THE TRIAD AREA TO
UPPER 60S FAR SOUTHEAST. WILL HAVE TO WATCH FOR AREAS OF FOG
DEVELOPING AFTER MIDNIGHT AT LOCATIONS THAT PICK UP MORE
SUBSTANTIAL RAINFALL LATE THIS AFTERNOON AND EVENING. DID NOT
INCLUDE IN FORECAST GRIDS AT THIS TIME...BUT EVENING SHIFT MAY
WANT TO LOOK AT THIS CLOSELY.

THURSDAY UNDER SFC HIGH WITH LIGHT NORTHERLY TO VARIABLE
WINDS...SEE NO REASON TO STRAY FROM GUIDANCE WHICH IS CONSISTENT
IN THE UPPER 80S TO NEAR 90.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
AS OF 300 PM EDT WEDNESDAY...

THURSDAY NIGHT SURFACE HIGH PRESSURE WILL SETTLE OVER THE REGION
AND HELP YIELD MOSTLY CLEAR SKIES AND LIGHT WINDS. FAR EASTERN AND
SOUTHERN PARTS OF THE AREA MAY SEE AN HOUR OR TWO OF LIGHT PATCHY
FOG AROUND SUNRISE FRIDAY. FAR WESTERN SECTIONS OF THE AREA MIGHT
SEE SOME ISOLATED SHOWERS BY SUNRISE. MOISTURE RETURN ON THE WEST
SIDE OF THE SURFACE HIGH...AND THE APPROACH OF A COLD FRONT...MAY
HELP TO INITIATE A FEW.

ON FRIDAY...A COLD FRONT WILL GRADUALLY BE APPROACHING THE REGION
FROM THE NORTHWEST. MODEL GUIDANCE HAS BEEN TRENDING SLOWER WITH
THIS FEATURE. WE ANTICIPATE THE BEST PASSAGE OF THE FRONT WILL BE
FRIDAY NIGHT...AND AS SUCH...HAVE THE GREATEST CHANCE OF
PRECIPITATION DURING THE OVERNIGHT HOURS. DURING THE DAY
FRIDAY...THE GREATEST CHANCE WILL BE IN THE WEST DURING THE AFTERNOON.

BY EARLY SATURDAY MORNING...THE FRONT IS EXPECTED TO BE OVER THE
FORECAST AND MAKE GRADUALLY PROGRESS SOUTH THROUGH THE REGION DURING
THE DAY. STORMS ASSOCIATED WITH THIS FRONT WILL HAVE THE POTENTIAL
FOR LOCALLY HEAVY RAIN...GUSTY WINDS AND HAIL...ESPECIALLY DURING
THE AFTERNOON IN EASTERN PARTS OF THE REGION.
&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 100 PM EDT WEDNESDAY...

BY SATURDAY NIGHT...WE ANTICIPATE THE SURFACE COLD FRONT TO BE
SOUTH OF THE REGION. HOWEVER...IT DOES NOT MAKE A LOT OF HEADWAY
SOUTH...AND THROUGH THE END OF THE FORECAST PERIOD IS ONLY ABOUT
100 MILES OF THE NC/SC COAST. WHILE SURFACE HIGH PRESSURE BUILDS
OVER NEW ENGLAND...AND ITS AXIS EXTENDS SOUTH ALONG THE SPINE OF
THE APPALACHIANS...OUR FORECAST WILL CONTINUE TO HAVE MENTION OF
DAY ISOLATED OR SCATTERED SHOWERS AND STORMS.

A PERSISTENT UPPER TROUGH ACROSS SOUTHEAST CANADA WILL MAINTAIN A
LONGWAVE TROUGH SOUTH INTO THE MID WEST AND TENNESSEE VALLEYS. WEAK
DISTURBANCES WITHIN THIS BROADER SYSTEM WILL ROUND THE BASE OF THE
UPPER TROUGH AND GET EJECTED ACROSS THE DEEP SOUTH...THEN RIDE
NORTHEAST ALONG...OR JUST NORTH OF THE AFOREMENTIONED COLD FRONT. IT
WILL BE THESE PERIODIC FEATURES IN PROXIMITY TO THE COLD FRONT THAT
WILL HELP MAINTAIN THE ISOLATED TO SCATTERED SHOWERS ACROSS THE
REGION. CHANCES WILL BE GREATEST DURING THE HEATING OF THE DAY EACH
DAY. ALSO...EACH DAY CHANCES WILL SLOWLY DECREASE AS THE POSITION OF
THE COLD FRONT GAINS PROGRESSIVELY FARTHER DISTANCE FROM THE
FORECAST AREA.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AS OF 145 PM WEDNESDAY...

24-HR TAF PERIOD:
GENERALLY VFR CONDITIONS...BUT WITH SCT SHWRS OR THUNDERSTORMS
FROM 20Z THROUGH 01Z AHEAD OF COLD FRONT COULD BE BRIEF MVFR
PERIODS IN RAIN. BETTER THUNDERSTORM CHANCES FROM RDU EASTWARD
INCL FAY AND RWI...AND SO HAVE INCLUDED VCTS THOSE AIRPORTS. AN
ISOLATED STORM MAY BE SEVERE WITH DAMAGING WIND GUSTS
POSSIBLE...BUT BEST CHANCES EAST OF RDU. FRONT EXPECTED TO PUSH
SCATTERED STORMS EAST OF THE AREA BY 00-01Z TIME FRAME WITH
QUICKLY CLEARING SKIES. SOME MVFR IFR FOG POTENTIAL AT RWI BASED
ON LAMP GUIDANCE AND FCST SOUNDINGS...ESPECIALLY IF RAIN OCCURS.
IN FACT...AND AIRPORT THAT GETS SIGNIFICANT RAINFALL THIS AFT/EVE
COULD END UP WITH FOG BEFORE DAWN THURSDAY AS HIGH PRESSURE
SETTLES OVERHEAD UNDER CLEAR SKIES. VERY LIGHT NORTHERLY WINDS
AND VFR CONDITIONS THURSDAY UNDER HIGH PRESSURE.

LOOKING AHEAD:
VFR CONDITIONS ARE EXPECTED TO PREVAIL THU/THU NIGHT AS WEAK HIGH
PRESSURE BUILDS OVER THE CAROLINAS FROM THE WEST. SCATTERED SHOWERS
AND STORMS ARE EXPECTED FRIDAY AFTERNOON THROUGH THE WEEKEND AS AN
UPPER LEVEL TROUGH SLOWLY APPROACHES FROM THE WEST. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...99
NEAR TERM...99
SHORT TERM...99
LONG TERM...99
AVIATION...VINCENT/99
Hazardous weather outlook, Aug 15, 2:43 PM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
ISSUED BY NATIONAL WEATHER SERVICE BLACKSBURG VA
243 PM EDT WED AUG 15 2012

NCZ007-021>023-038-039-073-074-083-161845-
PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-
ANSON-
243 PM EDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS...A FEW STRONG...ARE POSSIBLE THROUGH THE
REMAINDER OF THE AFTERNOON. GUSTY WINDS WOULD BE THE PRIMARY
THREAT...ALTHOUGH SMALL HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

NCZ008>011-024>028-040>043-075>078-084>086-088-089-161845-
GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
243 PM EDT WED AUG 15 2012

...SEVERE THUNDERSTORM WATCH 580 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL NORTH
CAROLINA. SEVERE THUNDERSTORMS PRODUCE HAIL THE SIZE OF QUARTERS OR
LARGER AND DAMAGING WINDS OF 58 MPH AND GREATER. WHEN STORMS
THREATEN... REMEMBER THESE SAFETY GUIDELINES:

IF A SEVERE THUNDERSTORM APPROACHES YOU OR A WARNING IS ISSUED...
SEEK SHELTER IN A STURDY BUILDING... AND STAY AWAY FROM DOORS AND
WINDOWS.  IF YOU ARE DRIVING... FIND A STRONG SHELTER TO AVOID BEING
CAUGHT IN LARGE HAIL AND STRONG WINDS. SEVERE STRAIGHT LINE WINDS
CAN CAUSE AS MUCH DAMAGE AS TORNADOES. WHEN SEVERE WINDS STRIKE...
TAKE COVER IN AN INTERIOR BATHROOM... CLOSET... OR HALLWAY ON THE
LOWEST FLOOR.

REMEMBER THAT EVERY THUNDERSTORM PRODUCES DEADLY LIGHTNING...AND NO
PLACE OUTSIDE IS SAFE. LIGHTNING IS ONE OF THE MOST DANGEROUS
THREATS POSED BY THUNDERSTORMS. LIGHTNING CAN STRIKE 20 MILES AWAY
FROM A STORM. IF SOMEONE IS STRUCK BY LIGHTNING... SEEK MEDICAL CARE
IMMEDIATELY. LIGHTNING STRIKES CAN RESULT IN CARDIAC ARREST... AND
QUICK RESPONSE IS VITAL. WHEN THUNDER ROARS... GO INDOORS.

MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY
LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT
HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST
WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY
VISITING HTTP://MOBILE.WEATHER.GOV.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY
EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER
TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Aug 15, 3:51 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
351 PM EDT WED AUG 15 2012

NCZ086-088-152045-
CUMBERLAND-HOKE-
351 PM EDT WED AUG 15 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS CUMBERLAND AND HOKE COUNTIES
THROUGH 445 PM EDT...

AT 351 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SILVER CITY...OR ABOUT 5 MILES NORTH OF RAEFORD...MOVING EAST AT 25
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FORT BRAGG...BONNIE
DOONE...FAYETTEVILLE...EASTOVER.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3522 7878 3495 7875 3498 7930 3511 7928
TIME...MOT...LOC 1951Z 264DEG 21KT 3506 7920

WSS
Local storm report, Aug 15, 3:58 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
358 PM EDT WED AUG 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             3 SSE GLENVIEW          36.13N  77.79W
08/15/2012  E1.00 INCH       NASH               NC   PUBLIC

            UP TO QUARTER SIZE HAIL

&&

EVENT NUMBER RAH1200862

SEC
Special weather statement, Aug 15, 3:58 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
358 PM EDT WED AUG 15 2012

NCZ021-038-152045-
DAVIDSON-FORSYTH-
358 PM EDT WED AUG 15 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH AND DAVIDSON
COUNTIES THROUGH 445 PM EDT...

AT 357 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS... ONE
LOCATED ABOUT OVER MOCKSVILLE... AND A SECOND STORM OVER CLEMMONS...
MOVING EAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...
LINWOOD...LEXINGTON... ARCADIA... AND WELCOME.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 203... AND
INTERSTATE 85 BETWEEN EXITS 83 AND 103.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND TREE BRANCHES AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3584 8043 3586 8042 3585 8039 3589 8042
      3589 8037 3596 8038 3599 8043 3601 8042
      3603 8045 3610 8040 3610 8004 3556 8008
      3563 8029 3569 8034 3572 8034 3573 8045
      3584 8049
TIME...MOT...LOC 1957Z 289DEG 22KT 3587 8055

GIH
Special weather statement, Aug 15, 4:14 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
414 PM EDT WED AUG 15 2012

NCZ089-152115-
SAMPSON-
414 PM EDT WED AUG 15 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN SAMPSON COUNTY
THROUGH 515 PM EDT...

AT 414 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SPIVEY'S CORNER...OR ABOUT 19 MILES NORTHWEST OF CLINTON...MOVING
EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SPIVEY'S CORNER...
NEWTON GROVE... HOBBTON.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 35 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3513 7863 3526 7861 3528 7858 3529 7851
      3526 7849 3525 7841 3529 7831 3522 7824
      3521 7818 3509 7817
TIME...MOT...LOC 2014Z 267DEG 14KT 3520 7854

77
Special weather statement, Aug 15, 4:57 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
457 PM EDT WED AUG 15 2012

NCZ026-027-041-042-152145-
FRANKLIN-JOHNSTON-NASH-WAKE-
457 PM EDT WED AUG 15 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS JOHNSTON...NASH...WAKE AND
FRANKLIN COUNTIES THROUGH 545 PM EDT...

AT 456 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROLESVILLE...OR ABOUT 10 MILES NORTHEAST OF RALEIGH...MOVING EAST AT
30 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... WAKE FOREST...
ROLESVILLE... PILOT... BUNN... AND SPRING HOPE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THIS INCLUDES INTERSTATE 540 BETWEEN EXITS 14 AND 26... INTERSTATE
440 BETWEEN EXITS 10 AND 14... AND HIGHWAY 264 BETWEEN EXITS 419 AND
429.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3601 7807 3574 7816 3573 7819 3572 7817
      3568 7818 3579 7864 3602 7859
TIME...MOT...LOC 2056Z 273DEG 26KT 3590 7849

GIH
Special weather statement, Aug 15, 4:59 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
459 PM EDT WED AUG 15 2012

NCZ038-039-152200-
DAVIDSON-RANDOLPH-
459 PM EDT WED AUG 15 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH AND DAVIDSON
COUNTIES THROUGH 600 PM EDT...

AT 459 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GORDONTOWN...OR ABOUT 6 MILES SOUTHEAST OF LEXINGTON...MOVING EAST AT
25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GORDONTOWN...
DENTON...ULAH...AND...ASHEBORO...SEAGROVE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3591 8016 3587 7954 3551 7956 3550 8015
      3553 8021 3558 8021 3569 8034
TIME...MOT...LOC 2059Z 287DEG 24KT 3573 8017

22

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 8:04 PM EDTSpecial Weather StatementRAHSampson56 min
Aug 14, 8:12 PM EDTSevere Thunderstorm WarningRAHSampson37 min
Aug 14, 10:16 PM EDTSpecial Weather StatementRAHVance, Warren59 min
Aug 14, 10:51 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren39 min
Aug 14, 10:59 PM EDTTornado WarningRAHHalifax, Warren24 min
Aug 14, 11:35 PM EDTSpecial Weather StatementRAHWarren40 min
Aug 15, 1:46 PM EDTSpecial Weather StatementRAHMontgomery59 min
Aug 15, 2:09 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Richmond51 min
Aug 15, 2:26 PM EDTTornado WarningRAHMontgomery, Moore, Richmond34 min
Aug 15, 3:00 PM EDTSevere Thunderstorm WarningRAHHoke, Moore, Richmond25 min
Aug 15, 3:16 PM EDTSpecial Weather StatementRAHHalifax59 min
Aug 15, 3:21 PM EDTSpecial Weather StatementRAHWayne39 min
Aug 15, 3:35 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash35 min
Aug 15, 3:40 PM EDTSpecial Weather StatementRAHWayne50 min
Aug 15, 3:51 PM EDTSpecial Weather StatementRAHCumberland, Hoke54 min
Aug 15, 3:58 PM EDTSpecial Weather StatementRAHDavidson47 min
Aug 15, 4:14 PM EDTSpecial Weather StatementRAHSampson61 min
Aug 15, 4:57 PM EDTSpecial Weather StatementRAHFranklin48 min
Aug 15, 4:59 PM EDTSpecial Weather StatementRAHDavidson, Randolph61 min
Aug 15, 5:46 PM EDTSpecial Weather StatementRAHNash, Wilson59 min
Aug 15, 6:00 PM EDTSpecial Weather StatementRAHRandolph60 min
Aug 15, 6:23 PM EDTSpecial Weather StatementRAHWake52 min
Aug 15, 6:35 PM EDTSpecial Weather StatementRAHWilson40 min
Aug 15, 6:46 PM EDTAreal Flood AdvisoryRAHWake81 min
Aug 15, 7:19 PM EDTSpecial Weather StatementRAHWake41 min
Aug 15, 7:26 PM EDTSpecial Weather StatementRAHHoke, Montgomery, Moore, Richmond79 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.